Says it all in the title really! I'm thinking of taking Norethisterone to delay my period whilst I'm on holiday but I'm really worried about the side effects. I know it depends on the person and how their body will adjust to the pills but if you've taken this pill before, what was it like for YOU, personally?
Would you recommend it?
I didn't have any side effects, whereas my friend took it and she was in agony when she stopped taking the tablets. Everyone's different!
I had no effects during the holiday, but the worst pains when I stopped taking it. From then on I've always suffered with bad period pains which I'd never done before so I don't know if I can blame it for the pains (at the time I mean, not now) or it was just coincidence. They were REALLY bad though.
I never had a problem with it
I've never had a problem with it either. I've used it on a couple of occassions now.
I took it and no problems whatsoever.
I don't think it's dangerous to take it over a long period of time either - it's contains all the same hormones as the normal contraceptive pill only in smaller doses which you take 3 times a day - and the normal pill is safe to take as long as you want.
How old are you? You could ask your GP for the regular pill so you won't have to remember three times a day - then just don't finish the packet once your holiday is over.
[Belated reply ftw!]
I took it this year, for ten days. Ugh. Wouldn't do it again. I normally get pretty bad PMS as far as consistently wanting to cry for a week goes, but this was awful. I snarled at the slightest provocation, and twice burst into completely uncontrollable crying jags. I'm also convinced that it was the reason I woke up with a headache so bad that it made me sick one night.
Another tip - wear a bra at all times! I didn't one night because it didn't go with my top, and, dear god, I needed 2 Ibuprofen that night to be able to sleep. Breast tenderness is a super-common side-effect, apparently.
On the plus side, it worked, I could swim every day, and I haven't suffered any effects once I came off them.
[Even more belated reply!]
I have been on Norethisterone since Feb 2010 and like thatone said, whenever I come off it, I have crippling pains like I have never had before (used to get very mild cramps, but not every month and never for longer than about 24 hours).
Unfortunately the pills themselves cause me severe abdominal pains and occasional vomiting fits, which make eating and sleeping very difficult (about the only good thing is the weight is dropping off me, although due to lack of food and sleep I now have an annoying tendency to collapse in public places). No breast tenderness though, thankfully.
My first doctor just shrugged and said I'd have to stay on them until the menopause (abdominal pains, vomiting and sleepless nights vs. crippling pains that are so bad I can't even get out of bed for the next twenty-odd years...I'll pass, thanks).
I went to see a gynaecologist and he basically told me that the way things are right now, I have two options to clear up these symptoms for good: I can either have a baby, or a hysterectomy.
This is not entirely due to the pills; I have a severe hormone imbalance (witness the main reason for them sticking me on Norethisterone in the first place; it's about the only thing that works as without it I'd be stuck with a period that never - and I mean NEVER - ends) and so that plays a large part here. But the problems mentioned above are down to the Norethisterone.
I'm hoping to get the hysterectomy done in April (have to go private since the NHS are refusing point blank to cough up). Since I always wanted to adopt rather than give birth, it's not such a big deal for me, but it's annoying being backed into a corner through taking these stupid pills.